Hail, Sullivan
- When
- July 1, 2:35 PM EST
- Where
- Sullivan County, Livingston Manor
- Measured
- 1 in hail
- Reported by
- UNKNOWN
- Coordinates
- 41.900, -74.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 1, 1:50 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT FRI JUL 1 2005 .SHORT TERM(TONIGHT THROUGH SUNDAY)... SCTRD SHRA/FEW TSRA DEVLPG AHEAD OF MAIN UPR LVL SHRT WAVE WHICH WAS SWINGING E FROM THE ERN GREAT LAKES. THIS FEATURE WILL LEAD TO INCREASING WIND SHEAR...ESP NRN/ERN NY AND FORCE THE COOL FRNT E INTO NY AND NRN PA TONIGHT. THEREFORE...CONVECTION WILL INCREASE IN INTENSITY AND ORGANIZE AS IT MOVES E THRU THE ERN PART OF BGM/S FCST AREA INTO THE EARLY EVE. POTENTIAL EXISTS FOR STRONG TO SVR STORMS WITH DAMAGING WINDS AS PRIMARY THREAT. WIND SHEAR WAS MARGINAL FOR SVR IN SRN NY AND NRN PA WITH BETTER SHEAR FARTHER N AND E. SVR WATCH BOX OUT FOR NRN/ERN CWA WHICH LOOKS GOOD GIVEN THAT THERE IS A POTENTIAL FOR A FEW STORMS TO INTENSIFY TO SVR LEVELS AS THEY ASCEND THE HIGHER TERRAIN IN THESE AREAS. AFTER THIS BATCH OF CONVECTION MOVES E...SCT ACVTY WAS REVELOPING IN ADVANCE OF THE ACTUAL SFC FRNT IN WRN NY/WRN PA. THUS WILL KEEP SCT SHRA/TSRA IN FCST INTO EVENING W AND S OF WATCH BOX AREA IN BGM CWA. SFC FRNT WILL PASS THRU SRN AND ERN CWA LATER TONIGHT ON NW WINDS...SO CANNOT RULE OUT STRAY SHRA OR TSRA WHEN THIS PASSES THRU SO WILL KEEP CHC POPS IN FOR CATSKILLS/POCONOS UNTIL A BIT AFTER MIDNIGHT. SKIES WILL CLR LATE TONIGHT AS FRNT AND COOLER TEMPS EDGE S...THINK VALLEY FOG WILL DVLP LATE TONIGHT AS COOLER AIR WORKS IN ABV STILL RATHER MOIST LL/S. HIGH PRESSURE SFC THRU MID-TROP THEN WORKS OVER REGION FOR THE REST OF SAT THRU SUNDAY. SOME SCT-BKN CU WILL DVLP ACRS NC NY IN ASSCTN WITH COLDER 850 MB TEMPS ALOFT SAT. HIGHER DWPTS SUN WILL MAKE FOR MORE CU THAN SAT. NEW ZONES AND UPDATED GRIDS OUT SOON. - NICOSIA && .LONG TERM (SUN NGT - FRI)... LONG TERM GNRLY A TRANQUIL PD...WITH THE XCPTN OF A SHRT WV TUE AND WED. PD STARTS WITH DRY WX WITH SFC HIPRES DRFTG OFF THE EAST CST AND AN UPPER RDG IN PLACE. WEAK SHRT WV APRCHS ON TUE BRINGS MOISTURE AND CHANCE OF PCPN. CHANCE OF RWS/TRWS WITH THE LWRD HGTS AND WEAK SFC TROF AND COLD FNT. SYSTEM SHD BE CLR OF THE AREA BY THU AND ONCE AGAIN WEAK RDGG AND DRIER AIR WORK INTO THE REGION. WITH UPPER RDG BUILDING IN THE WEST AND A BROAD TROF IN THE EAST...TEMPS SHD REMAIN SEASONABLE AND DO NOT XPCT A RETURN OF THE ABV NRML HEAT. MORFORD && .AVIATION (01/18Z - 02/18Z)... TROF OVER THE REGION ATTM TRIGGERING SOME CONV AND WIDESPREAD CLDS. XPCT CONDS TO REMAIN VFR THIS AFTN XCPT INVOF TRWS. CLRG SKIES THIS EVENING SHD SETUP A CLASSIC VALLEY FOG SITUATION SO HAVE BROUGHT ELM DOWN TO LIFR SHRTLY AFT MIDN. OTR THAN RISING VLY FOG SAT...XPCT FINE VFR CONDS. MORFORD .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SVR WATCH TIL 01Z NYZ009-036-037-045-046-056-057-062 .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 334 AM EDT THU JUL 1 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 334 AM EDT THU JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A LINE OF THUNDERSTORMS IS EXPECTED DEVELOP THIS AFTERNOON...CROSSING CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS...ALTHOUGH LARGE HAIL MAY ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING...HOWEVER...THE THREAT OF SEVERE WEATHER WILL DIMINISH BEFORE SUNSET. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON. MC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1115 AM EDT FRI JUL 1 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-012300- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1115 AM EDT FRI JUL 1 2005 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... A COLD FRONT WILL APPROACH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. WARM AND HUMID AIR AHEAD OF THIS FRONT OVER PENNSYLVANIA AND NEW YORK WILL SET THE STAGE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THIS COLD FRONT AND TRACK ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EARLY EVENING. THE STORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER OF NEW YORK BY EARLY AFTERNOON...AND MOVE ACROSS THE REST OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE MID TO LATE AFTERNOON...EXITING THE POCONOS AND WESTERN CATSKILLS BY EARLY EVENING. THE MAIN THREAT FROM ANY THUNDERSTORM THIS AFTERNOON OR EVENING WILL BE DAMAGING WINDS. THERE IS ALSO A POSSIBILITY OF LARGE HAIL FROM A FEW STORMS. THE HIGHEST THREAT FOR SEVERE WEATHER WILL OCCUR MAINLY SOUTHEAST OF A SYRACUSE TO ELMIRA AND TOWANDA LINE IN CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. PERSONS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON OR EARLY EVENING SHOULD STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. LISTEN FOR POSSIBLE SEVERE THUNDERSTORM WATCHES. YOU CAN ALSO VISIT OUR INTERNET WEB SITE AT WEATHER.GOV NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT FRI JUL 1 2005 NYZ009-036-037-045-046-056-057-062-020100- BROOME NY-CHENANGO NY-DELAWARE NY-MADISON NY-NORTHERN ONEIDA NY- OTSEGO NY-SOUTHERN ONEIDA NY-SULLIVAN NY- 216 PM EDT FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR A LARGE PART OF EASTERN NEW YORK WHICH INCLUDES THE SUSQUEHANNA REGION OF NEW YORK, THE CATSKILLS, WESTERN MOHAWK VALLEY AND SOUTHERN TUG HILL PLATEAU... SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING JUST WEST OF INTERSTATE 81 IN CENTRAL NEW YORK AS OF MID AFTERNOON. THIS ACTIVITY IS EXPECTED TO MOVE EAST AND INTENSIFY...POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE OVER THE TUG HILL PLATEAU AND WESTERN MOHAWK VALLEY...SOUTH TO THE CATSKILLS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO LAST INTO THE EARLY EVENING. IF YOU ARE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON OR EARLY EVENING BE PREPARED TO TAKE COVER INDOORS IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 239 PM EDT FRI JUL 1 2005 NYZ009-037-011930- ONEIDA NY- 239 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS TO 40 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF VERONA BEACH..AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JEWELL AT 245 PM EDT SYLVAN BEACH AND VERONA BEACH AT 250 PM EDT VIENNA AND CAMDEN AT 255 PM EDT BLOSSVALE AT 300 PM EDT LEE AND TABERG AT 305 PM EDT POINT ROCK AT 310 PM EDT STOKES CORNER AT 315 PM EDT DELTA LAKE AND AVA AT 320 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. RRM
The Albany radar (KENX), 99 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5467140.